Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Negative Flows of the potential KP-hierarchy


Author: Guido Haak
Journal: Trans. Amer. Math. Soc. 348 (1996), 375-390
MSC (1991): Primary 35Q53; Secondary 58F07
DOI: https://doi.org/10.1090/S0002-9947-96-01560-7
MathSciNet review: 1340176
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a Grassmannian-like formulation for the potential KP-hierarchy including additional ``negative'' flows. Our approach will generalize the notion of a $\tau$-function to include negative flows. We compare the resulting hierarchy with results by Hirota, Satsuma and Bogoyavlenskii.


References [Enhancements On Off] (What's this?)

  • AKNS M. J. Ablowitz, D. J. Kaup, A. C. Newell, H. Segur, Stud. Appl. Math. 53, 249 (1974). MR 56:9108
  • AvM M. Adler, P. van Moerbeke, ``Completely integrable systems, Euclidean Lie algebras and curves'' and ``Linearization of Hamiltonian systems, Jacobi varieties and representation theory'', Adv. Math. 38 (1980). MR 83m:58041; MR 83m:58042
  • Bo O. I. Bogoyavlenskii, ``Overturning Solitons in New Two-Dimensional Integrable Equations'', Math. USSR Izvestiya 34 (1990).
  • DKLW D. David, N. Karman, D. Levi, P. Winternitz, ``Symmetry reduction for the Kadomtsev-Petviashvili equation using a loop algebra'', J. Math. Phys. 27, 1225--1237 (1986). MR 87f:58063
  • DNS J. Dorfmeister, E. Neher, J. Szmigielski, ``Automorphisms of Banach Manifolds Associated with the KP-equation'', Quart. J. Math. Oxford (2), 40 (1989). MR 91d:58010
  • Do1 J. Dorfmeister, ``Banach Manifolds of Solutions to Nonlinear Partial Differential Equations, and Relations with Finite Dimensional Manifolds'', Collection: Differential geometry: partial differential equations on manifolds (Los Angeles, CA, 1990), 121--139. MR 94i:58080
  • Do2 J. Dorfmeister, ``Weighted $\ell_1$-Grassmannians and Banach Manifolds of Solutions to the KP-equation and the KdV-equation'', unpublished.
  • DS V. G. Drinfeld, V. V. Sokolov, ``Equations of Korteweg-de Vries type and simple Lie algebras'', Soviet Math. Dokl. 23 (1981). MR 83k:58040
  • Ha G. Haak, ``Analytische Untersuchungen an klassischen und quantenintegrablen Systemen'', PhD-thesis, Freie Universität Berlin, FB Physik, 1993.
  • HS R. Hirota, J. Satsuma, ``N-soliton of Model Equations for Shallow Water Waves'', J. Phys. Soc. Japan 40 (1976). MR 53:1064
  • PS A. Pressley, G. B. Segal, "`Loop Groups"', Clarendon Press, Oxford, 1986. MR 88i:22049
  • Si B. Simon, ``Trace Ideals and Their Applications'', London Math. Soc. Lecture Notes 35, Cambridge University Press, 1979. MR 80k:47048
  • SW G. Segal, G. Wilson, ``Loop Groups and Equations of KdV type'', Publ. IHES 61, 1985. MR 87b:58039
  • Sz J. Szmigielski, ``On Soliton Content of Self Dual Yang-Mills Equations'', Preprint hep-th 9311119, 1993.
  • Wu H. Wu, ``Nonlinear partial differential equations via vector fields on homogenous Banach manifolds'', Ann. Global Anal. Geom. 10 (1992). MR 93f:58118

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35Q53, 58F07

Retrieve articles in all journals with MSC (1991): 35Q53, 58F07


Additional Information

Guido Haak
Affiliation: Department of Mathematics 405 Snow Hall University of Kansas Lawrence, Kansas 66045
Address at time of publication: Sonderforschungsbereich 288, MA 8-5, Technische Universität Berlin, Straße des 17. Juni 136, D-10623 Berlin
Email: haak@poincare.math.ukans.edu

DOI: https://doi.org/10.1090/S0002-9947-96-01560-7
Received by editor(s): June 22, 1994
Received by editor(s) in revised form: March 8, 1995
Additional Notes: Supported by KITCS grant OSR-9255223
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society